Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 26, 2007, 2:02 AM HST for Kalawao County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2007, 2:02 AM HST (12:02 UTC)
- Expired
- Jan 26, 2007, 9:37 AM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 261202 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 202 AM HST FRI JAN 26 2007 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .OVERVIEW...AN UPPER TROUGH PASSING OVER THE ISLANDS WILL BRING STRONG NORTHEAST WINDS THROUGH THE NIGHT. WINDS WILL RAPIDLY DIMINISH DURING THE MORNING AS THE TROUGH MOVES EAST. HIZ022-262000- /O.NEW.PHFO.WI.Y.0003.070126T1202Z-070126T2000Z/ HALEAKALA SUMMIT- 202 AM HST FRI JAN 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THIS MORNING. NORTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE NIGHT THEN RAPIDLY DROP BELOW THE ADVISORY LEVEL THIS MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
1 follow-up statement
000 WWHW70 PHFO 261937 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 937 AM HST FRI JAN 26 2007 ...WINDS HAVE WEAKENED OVER HALEAKALA... .A SMALL HIGH THAT PRODUCED STRONG WINDS OVER HALEAKALA IS MOVING AWAY TO THE NORTHEAST. HIZ022-262045- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-070126T2000Z/ HALEAKALA SUMMIT- 937 AM HST FRI JAN 26 2007 ...WIND ADVISORY IS CANCELLED FOR HALEAKALA... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 25, 8:30 PM HST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 25, 8:30 PM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU JAN 25 2007 .SYNOPSIS...A SURFACE RIDGE NEAR THE ISLANDS WILL PRODUCE LIGHT WINDS AND DRY WEATHER THROUGH SATURDAY. A FRONT WILL MOVE DOWN THE ISLAND CHAIN ON SUNDAY...DRIVING THE SUBTROPICAL RIDGE SOUTH OF THE STATE AND USHERING IN AN EXTENDED PERIOD OF KONA WINDS. && .DISCUSSION... LIGHT WINDS WITH RATHER DRY AND STABLE CONDITIONS WILL CONTINUE THROUGH SATURDAY. A RAPIDLY DISSIPATING FRONT PASSED JUST NORTH OF KAUAI EARLY THIS EVENING...DROPPING ISOLATED SHOWERS OVER NORTHERN AND WINDWARD KAUAI BEFORE FALLING APART. FOR THE REMAINDER OF THE NIGHT...DRY CONDITIONS WILL PREVAIL. LIGHT NORTHERLY WINDS DEVELOPED OVER MUCH OF THE STATE AS THE FRONT PASSED BY...WITH VARIABLE WINDS NOTED OVER THE BIG ISLAND. WINDS WILL QUICKLY VEER TO AN EASTERLY TRADE WIND DIRECTION OVERNIGHT AS AN AREA OF WEAK HIGH PRESSURE FOLLOWING THE FRONT MOVES NORTH OF THE STATE. LIGHT TRADES WILL CONTINUE THROUGH FRIDAY...WHILE MIDLEVEL RIDGING PROMOTES STABLE CONDITIONS KEEPING LIGHT SHOWERS OVER MAINLY WINDWARD AREAS. WINDS WILL SLACKEN AGAIN ON SATURDAY AS A FRONT APPROACHES FROM THE NORTHWEST. EXPECT DAYTIME SEA BREEZES WITH CLOUDS AND LIGHT SHOWERS OVER ISLAND INTERIORS. DEEPENING LOW PRESSURE AT THE SURFACE AND ALOFT OVER THE CENTRAL PACIFIC WILL BRING PERIODS OF UNSETTLE WEATHER LATER IN THE WEEKEND. THE FIRST IN A SERIES OF FRONTS WILL MOVE DOWN THE ISLAND CHAIN AS FAR AS MAUI COUNTY ON SUNDAY...FORCING THE SUBTROPICAL RIDGE SOUTH OF THE STATE AND USHERING IN AN EXTENDED PERIOD OF KONA WINDS. ANOTHER FRONT MAY REACH KAUAI ON TUESDAY...FOLLOWED BY A STRONGER FRONT FOR THURSDAY. THOUGH FINE TUNING ON THE TIMING AND LOCATION OF NEXT WEEK/S FRONTS WILL BE NEEDED...FORECAST MODELS AGREE THAT THE ISLANDS WILL EXPERIENCE KONA WINDS THROUGH MOST OF NEXT WEEK. A MODERATE NORTHWEST SWELL WILL ARRIVE TONIGHT BUT SURF WILL REMAIN BELOW THE ADVISORY LEVEL THROUGH SATURDAY NIGHT. A MUCH LARGER NORTHWEST SWELL ARRIVING SUNDAY NIGHT MAY BOOST SURF BACK TO THE 25 FOOT WARNING LEVEL BY MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES...NONE. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.